MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON #3 PS INSERT 11MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, C

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON #3 PS INSERT 11MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, C
Catalog Number 5532P311
Medical Device Problem Code Packaging Problem (3007)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/01/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of the device history records indicates devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other similar events for the lot referenced.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
Damaged sterile barrier was found when the nurse opened the outer box to use the device.
 
Additional Manufacturer Narrative
An event regarding damage to the sterile barrier involving a triathlon insert was reported.The event was confirmed by visual inspection.Device evaluation and results: four unit cartons were returned for evaluation.Two unit cartons were complete with shrink wrap.Two unit carton had their shrink wrap removed.One unit carton with the shrink wrap removed contained the outer blister unopened with the inner blister inside.The blister and the lid appear unremarkable.One unit carton contained an outer blister with its lid removed on three sides.There is an unopened inner blister inside the opened outer blister.The inner blister appears unremarkable.The two returned unit carton with the shrink wrap removed appear to be slightly bulged/swollen at the back.Medical records received and evaluation: not performed as no medical records were provided.Device history review: all devices were manufactured and accepted into final stock with no reported discrepancies.Complaint history review: there have been three other similar events for the lot referenced.All four events are reported within this pi.Conclusions: based on the visual inspection and the information provided, the investigation resulted in an nc being initiated to further investigate the identified packaging nonconformance.Nc investigation results indicated that the reported product was not manufactured per specifications and that the defect occurred due to inadequate sealing of the outer blister.Nc was closed (b)(6) 2017.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
TRIATHLON #3 PS INSERT 11MM
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, C
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key6703143
Report Number0002249697-2017-02165
Device Sequence Number1509045
Product Code MBH
UDI-Device Identifier07613327042665
UDI-Public07613327042665
Combination Product (Y/N)N
Initial Reporter CountryKR
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/16/2021
Device Catalogue Number5532P311
Device Lot NumberLFM082
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/11/2017
Initial Date Received by Manufacturer 06/13/2017
Supplement Date Received by Manufacturer08/31/2017
Initial Report FDA Received Date07/11/2017
Supplement Report FDA Received Date09/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;